MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, two (2) afx infrarenal aortic extensions and one (1) afx vela suprarenal proximal extension on (b)(6) 2014.Approximately three (3) years post initial procedure, the patient presented with significant aneurysm enlargement (6mm), suprarenal migration (1.5cm) and a distal type iiib endoleak of the bifurcated stent graft.The physician elected to treat the patient by implanting one (1) afx2 bifurcated stent graft, an afx vela infrarenal and one (1) additional afx vela suprarenal on (b)(6)2017.Reference mfr.Report # 2031527-2017-00375 for this secondary intervention event.Approximately one (1) year post secondary intervention, the patient presented with a potential endoleak (at an indeterminate origin).The physician elected to monitor the patient.Reference mfr.Report # 2031527-2018-00415.Then approximately five and a half (5.5) years post secondary intervention, the physician treated the patient for a type iiib endoleak and aortic rupture sometime in (b)(6)2022.This event was discovered during clinical assessment to patient id (b)(6) (mfr.Report # 2031527-2023-00154).The physician elected to repair by implanting a gore (non-endologix) excluder.This report per patient id (b)(6) is to address the tertiary intervention event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows afx2, type iiib endoleak, aortic rupture and additional endovascular procedure (with a non-endologix excluder) are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.However, this event is deemed device-related per capa 18435.It was also noted there was revision of a previously placed graft (cautionary product use condition).The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17613364
Report Number2031527-2023-00210
Device Sequence Number7510538
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)171123
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2017
Device Model NumberBEA28-120/I20-40
Device Lot Number1619461-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN (B)(6).; AFX INFRARENAL AORTIC EXTENSION, SN (B)(6).; AFX INFRARENAL AORTIC EXTENSION, SN (B)(6).; AFX VELA INFRARENAL, SN (B)(6).; AFX VELA SUPRARENAL, SN (B)(6).; AFX VELA SUPRARENAL, SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale